MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SAFETY NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SAFETY NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305900
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd safetyglide¿ safety needles, the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: incident details: when attempting intramuscular injection to the left deltoid, increased pressure was encountered and the injection attempt had to be abandoned, despite troubleshooting needle positioning, hub connection, etc.The patient had to receive a second intramuscular puncture with a new needle to a different site.Later troubleshooting with a new syringe (water filled) and the original needle (safety engaged, over appropriate receptacle) revealed the same initial elevation in pressure that was able to be overcome with considerable force.Another attempt with air filled syringe revealed increased pressure, though able to expel the air.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary the defect is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.H3 other text : see h10.
 
Event or Problem Description
It was reported while using bd safetyglide¿ safety needles the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: incident details: when attempting intramuscular injection to the left deltoid, increased pressure was encountered and the injection attempt had to be abandoned, despite troubleshooting needle positioning, hub connection, etc.The patient had to receive a second intramuscular puncture with a new needle to a different site.Later troubleshooting with a new syringe (water filled) and the original needle (safety engaged, over appropriate receptacle) revealed the same initial elevation in pressure that was able to be overcome with considerable force.Another attempt with air filled syringe revealed increased pressure, though able to expel the air.

Brand Name
BD SAFETYGLIDE¿ SAFETY NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16496478
Report Number1213809-2023-00158
Device Sequence Number6536474
Product Code FMI
UDI-Device Identifier00382903059003
UDI-Public(01)00382903059003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number305900
Device Lot Number9018983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown